Alert archive / Florida / River Flood Warnings in 2018
River Flood Warning 15, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Jul 27, 2018, 4:12 AM EDT for Dixie County, Taylor County, Florida. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2018, 4:12 AM EDT (08:12 UTC)
- Expired
- Jul 28, 2018, 10:11 AM EDT
- In force
- 30 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dixie County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 119 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Steinhatchee River near Cross City (STEF1).
- Action stage
- 17.5 ft
- Minor stage
- 19.5 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02324000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
193 WGUS42 KTAE 270812 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 412 AM EDT Fri Jul 27 2018 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Steinhatchee River near Steinhatchee (US 19) affecting Dixie and Taylor Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC029-123-280811- /O.NEW.KTAE.FL.W.0015.180727T0812Z-000000T0000Z/ /STEF1.1.ER.180727T0600Z.180727T0730Z.000000T0000Z.UU/ 412 AM EDT Fri Jul 27 2018 The National Weather Service in Tallahassee has issued a * Flood Warning for the Steinhatchee River near Steinhatchee (US 19). * At 3:45 AM Friday the stage was 19.5 feet. * Flood stage is 19.5 feet. * Impact: At 19.5 feet: Water begins to flood downstream at Steinhatchee Falls Park. Minor flooding of roads begins along River Road NE. Water will begin to encroach onto the yards of residences in the Ancient Oaks Community in Steinhatchee. && LAT...LON 2982 8328 2967 8333 2964 8340 2968 8343 2973 8337 2982 8335 $$
3 follow-up statements
731 WGUS82 KTAE 271327 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 927 AM EDT Fri Jul 27 2018 ...The Flood Warning continues for the following rivers in Florida... Steinhatchee River near Steinhatchee (US 19) affecting Dixie and Taylor Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC029-123-281326- /O.CON.KTAE.FL.W.0015.000000T0000Z-000000T0000Z/ /STEF1.1.ER.180727T0600Z.180727T1230Z.000000T0000Z.UU/ 927 AM EDT Fri Jul 27 2018 The Flood Warning continues for the Steinhatchee River near Steinhatchee (US 19). * Until further notice. * At 8:45 AM Friday the stage was 19.6 feet. * Minor flooding is occurring. * Flood stage is 19.5 feet. * Impact: At 19.5 feet: Water begins to flood downstream at Steinhatchee Falls Park. Minor flooding of roads begins along River Road NE. Water will begin to encroach onto the yards of residences in the Ancient Oaks Community in Steinhatchee. && LAT...LON 2982 8328 2967 8333 2964 8340 2968 8343 2973 8337 2982 8335 $$
278 WGUS82 KTAE 280158 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 958 PM EDT Fri Jul 27 2018 ...The Flood Warning continues for the following rivers in Florida... Steinhatchee River near Steinhatchee (US 19) affecting Dixie and Taylor Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC029-123-290157- /O.CON.KTAE.FL.W.0015.000000T0000Z-000000T0000Z/ /STEF1.1.ER.180727T0600Z.180727T2230Z.000000T0000Z.UU/ 958 PM EDT Fri Jul 27 2018 The Flood Warning continues for the Steinhatchee River near Steinhatchee (US 19). * Until further notice. * At 9:45 PM Friday the stage was 19.6 feet. * Minor flooding is occurring. * Flood stage is 19.5 feet. * Impact: At 19.5 feet: Water begins to flood downstream at Steinhatchee Falls Park. Minor flooding of roads begins along River Road NE. Water will begin to encroach onto the yards of residences in the Ancient Oaks Community in Steinhatchee. && LAT...LON 2982 8328 2967 8333 2964 8340 2968 8343 2973 8337 2982 8335 $$
028 WGUS82 KTAE 281411 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1011 AM EDT Sat Jul 28 2018 ...The Flood Warning is cancelled for the following rivers in Florida... Steinhatchee River near Steinhatchee (US 19) affecting Dixie and Taylor Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC029-123-281441- /O.CAN.KTAE.FL.W.0015.000000T0000Z-180728T1411Z/ /STEF1.1.ER.180727T0600Z.180727T2230Z.180728T1150Z.UU/ 1011 AM EDT Sat Jul 28 2018 The Flood Warning is cancelled for the Steinhatchee River near Steinhatchee (US 19). * At 9:45 AM Saturday the stage was 19.46 feet. * Flood stage is 19.5 feet. * Impact: At 19.5 feet: Water begins to flood downstream at Steinhatchee Falls Park. Minor flooding of roads begins along River Road NE. Water will begin to encroach onto the yards of residences in the Ancient Oaks Community in Steinhatchee. && LAT...LON 2982 8328 2967 8333 2964 8340 2968 8343 2973 8337 2982 8335 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jul 27, 3:56 AM EDT, 16 minutes earlier.
Area forecast discussion, Jul 27, 3:56 AM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 356 AM EDT Fri Jul 27 2018 .NEAR TERM [Through Today]... Convection will once again be forced along the seabreeze fronts and the stationary boundary draped from Destin through Albany. Weak steering flow in the vicinity of the front will result in slow storm motion this afternoon. This, combined with above normal PWATs will result in the potential for locally heavy rain with convection near the front. There's a relatively high chance that individual storms in this area could put down 1-3" of rain in a short amount of time. There also remains a chance that very isolated locations could pick up double those values. While widespread severe thunderstorm development is not expected, the potential exists for a few of the strongest storms to produce damaging wind gusts. .SHORT TERM [Tonight Through Sunday]... The stationary front that has driven much of the weather over the last few days will remain in place across portions of SE Alabama and the western Panhandle on Saturday. A broad trough will remain over the southeastern states, but a weak shortwave moving through the trough in Arkansas and Mississippi could produce weak subsidence and accompanying drier air ahead of the wave and behind the stationary front in our Alabama counties on Saturday. Besides that small uncertainty, expect another round of scattered afternoon showers and thunderstorms near the stationary front and along the seabreezes as they move north. Similar conditions expected Sunday but the front slides further east into central and eastern portions of the Panhandle behind the weakening shortwave. Drier air will also push further into the forecast areas from the west, keeping the best shower chances primarily in our Florida counties along the seabreeze and in Georgia near the stationary front. High temperatures will remain in the lower 90s, and a touch warmer behind the stationary front where conditions are drier. .LONG TERM [Sunday Night Through Friday]... Rain chances will increase above seasonal normals through much of the next week as a large trough amplifies across the central and eastern thirds of the US and a large ridge of high pressure over the Atlantic moves west. South and southeasterly flow increases in response to this pattern, bringing increased moisture and rain chances through much of next week. High temperatures start out in the low 90s on Monday but will decrease into the mid to upper 80s at the end of the week as increased cloud cover and rain chances move in. && .AVIATION [Through 06Z Saturday]... MVFR visibilities are expected to be scattered around the region this morning, likely to impact VLD and ECP. DHN and ABY are forecast to fall to IFR as rain in the vicinity of the terminals yesterday increases the confidence in more pessimistic restrictions. Showers and storms are expected again this afternoon, with the best chance for storms at ECP, TLH, and ABY. && .MARINE... 10 to 15 knot winds and seas around 2 to 3 feet expected through the afternoon. Lighter winds and seas expected through the weekend and into early next week before southerly flow and seas increase again. && .FIRE WEATHER... Low dispersions are forecast today and tomorrow. Otherwise, hazardous fire weather conditions are not expected. && .HYDROLOGY... The Steinhatchee River was hovering around minor flood stage (19.5ft) this morning but this was the only river in minor flood stage at this time. Most rivers were below action stage but a few, mostly in southern Georgia and in the southeast Big Bend, were in action stage. The main concern hydrology wise today and into the weekend will be a decaying stationary front currently draped across areas from Albany to Destin. The stronger storms along this front could produce very localized minor flooding due to slow storm motions and high rainfall rates. If you see any flooding this afternoon, turn around, don't drown. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 90 74 91 74 92 / 60 30 50 10 50 Panama City 88 78 89 77 89 / 50 20 40 20 40 Dothan 91 72 93 73 92 / 60 20 30 10 40 Albany 91 74 94 74 93 / 60 20 40 20 40 Valdosta 91 74 92 74 93 / 50 20 60 20 50 Cross City 90 74 91 73 91 / 30 20 30 10 50 Apalachicola 88 77 88 77 88 / 40 30 40 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...Harrigan MARINE...Dobbs FIRE WEATHER...Harrigan HYDROLOGY...Dobbs
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:26 PM EDT | Special Marine Warning | TAE | 18 min | |
| Jul 27, 12:14 PM EDT | Special Weather Statement | TAE | Leon | 31 min |
| Jul 27, 12:55 PM EDT | Special Weather Statement | TAE | Leon | 35 min |
| Jul 27, 3:35 PM EDT | Special Weather Statement | TAE | Jackson | 40 min |
| Jul 27, 5:05 PM EDT | Special Marine Warning | TAE | 55 min |
Nearby
River Flood Warnings in Florida, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.